MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DYNAGEN MINI ICD VR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)

BOSTON SCIENTIFIC CORPORATION DYNAGEN MINI ICD VR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Model Number D021
Medical Device Problem Codes Premature Discharge of Battery (1057); Delayed Charge Time (2586)
Health Effect - Clinical Codes No Code Available (3191); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) was explanted and replaced due to premature battery depletion.It was noted that the charge time of 23.0 seconds triggered end of life (eol).The device was returned for analysis.No adverse patient effects were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, the device was thoroughly inspected and analyzed.External visual inspection found no anomalies.Review of device memory confirmed that the device had reached elective replacement indicator (eri) status due to long charge times.The case was opened and the device was attached to an external coil, the charging frequency was measured and determined at half of the normal frequency.This indicates that the diode component connection is open.This incomplete electrical pathway within the devices shock charging circuitry resulted in the lengthened charge times that triggered eri.Despite exhibiting extended charge times, the maximum shock energy was still available and therapy availability is not compromised in devices exhibiting this issue.Therapy would have been available to the patient if required, albeit with a somewhat longer charge time.This intermittent connection manifests during capacitor reformations or therapy charges, and was confirmed as the root cause for the device triggering end of life.

Brand Name
DYNAGEN MINI ICD VR
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key10668018
Report Number2124215-2020-20418
Device Sequence Number2670809
Product Code LWS
UDI-Device Identifier00802526533884
UDI-Public00802526533884
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P960040/S306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/04/2016
Device Model NumberD021
Device Catalogue NumberD021
Device Lot Number435589
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2020
Initial Date Received by Manufacturer 09/23/2020
Supplement Date Received by Manufacturer04/05/2021
Initial Report FDA Received Date10/12/2020
Supplement Report FDA Received Date06/24/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR